MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, during preparation the proximal end of a 0.018 300cm straight svp short steerable guidewire became unraveled as it was being manually shaped.As a result, the guidewire was not used in the patent and an unknown guidewire was used to complete the procedure.There was no reported injury to the patient and the device will be returned for evaluation.A non-sterile unit of guidewire ¿pgw.018 sv short 180cm st¿ was received for analysis.The radiopaque distal coil wire was received unraveled.The separated segments were not returned for analysis.Sem results of the separated areas presented evidence of a cup and cone shape and plastic deformation.A product history record (phr) review of lot 35263763 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event the failures reported by the customer as ¿guidewire ~ unraveled/stretched¿ and ¿guidewire~ fractured/separated - during prep¿ were confirmed.A fractured/separated condition was observed on the distal tip and the coil wire was unraveled.Plastic deformations and cup and cone shapes are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the wires was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Pulling on the distal tip while manually shaping it tip may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, during preparation the proximal end of a 0.018 300cm straight svp short steerable guidewire became unraveled as it was being manually shaped.As a result, the guidewire was not used in the patent and an unknown guidewire was used to complete the procedure.There was no reported injury to the patient and the device will be returned for evaluation.Addendum: product evaluation revealed a separated/fractured condition on the distal tip of the core and coil wire.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14278312
Report Number1016427-2022-05403
Device Sequence Number20133421
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)230731(10)35263763
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35263763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE
Patient SexUnknown